Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 53, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Nov 27, 2021, 3:35 PM HST. It took effect at Nov 28, 2021, 3:13 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2021, 3:35 PM HST (01:35 UTC)
- In effect from
- Nov 28, 2021, 3:13 AM HST
- Expired
- Dec 1, 2021, 3:22 AM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
071 WHHW70 PHFO 280135 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 335 PM HST Sat Nov 27 2021 PHZ119>121-123-124-281445- /O.NEW.PHFO.SC.Y.0053.211128T1600Z-211130T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 335 PM HST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...From 6 AM Sunday to 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Burke
8 follow-up statements
817 WHHW70 PHFO 281313 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 313 AM HST Sun Nov 28 2021 PHZ110>118-290215- /O.EXB.PHFO.SC.Y.0053.211129T0400Z-211130T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters- 313 AM HST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... * WHAT...Northeast winds to 25 kt expected. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters and Maui County Leeward Waters. * WHEN...From 6 PM this evening to 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-123-124-290215- /O.EXT.PHFO.SC.Y.0053.211128T1313Z-211130T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 313 AM HST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...Northeast winds 25 to 30 kt. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Birchard
541 WHHW70 PHFO 281916 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 916 AM HST Sun Nov 28 2021 PHZ119>121-123-124-290830- /O.CON.PHFO.SC.Y.0053.000000T0000Z-211130T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 916 AM HST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...Northeast winds 25 to 30 kt. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>118-290830- /O.CON.PHFO.SC.Y.0053.211129T0400Z-211130T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters- 916 AM HST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... * WHAT...Northeast winds to 25 kt expected. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters and Maui County Leeward Waters. * WHEN...From 6 PM this evening to 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
433 WHHW70 PHFO 290127 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 327 PM HST Sun Nov 28 2021 PHZ110>118-291430- /O.EXT.PHFO.SC.Y.0053.211129T0127Z-211130T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters- 327 PM HST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...Northeast winds to 25 kt expected. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters and Maui County Leeward Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-123-124-291430- /O.CON.PHFO.SC.Y.0053.000000T0000Z-211130T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 327 PM HST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...Northeast winds 25 to 30 kt. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
711 WHHW70 PHFO 291327 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 327 AM HST Mon Nov 29 2021 PHZ122-300230- /O.EXA.PHFO.SC.Y.0053.000000T0000Z-211130T0400Z/ Big Island Windward Waters- 327 AM HST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds to 25 kt. * WHERE...Big Island Windward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>121-123-124-300230- /O.CON.PHFO.SC.Y.0053.000000T0000Z-211130T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters- 327 AM HST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 25 to 30 kt. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters, Maui County Leeward Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ 22
715 WHHW70 PHFO 300137 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 337 PM HST Mon Nov 29 2021 PHZ110>120-300245- /O.CAN.PHFO.SC.Y.0053.000000T0000Z-211130T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- 337 PM HST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below advisory thresholds. $$ PHZ121>124-301445- /O.EXT.PHFO.SC.Y.0053.000000T0000Z-211201T0400Z/ Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 337 PM HST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Alenuihaha Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
603 WHHW70 PHFO 301334 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 334 AM HST Tue Nov 30 2021 PHZ119-120-010245- /O.EXA.PHFO.SC.Y.0053.000000T0000Z-211201T0400Z/ Maalaea Bay-Pailolo Channel- 334 AM HST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Maalaea Bay and Pailolo Channel. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ121>124-010245- /O.CON.PHFO.SC.Y.0053.000000T0000Z-211201T0400Z/ Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 334 AM HST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Alenuihaha Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ RCB
881 WHHW70 PHFO 010122 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 322 PM HST Tue Nov 30 2021 PHZ119>124-011430- /O.EXT.PHFO.SC.Y.0053.000000T0000Z-211201T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 322 PM HST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Alenuihaha Channel and Big Island Southeast Waters. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
859 WHHW70 PHFO 011322 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 322 AM HST Wed Dec 1 2021 PHZ119>124-011430- /O.CAN.PHFO.SC.Y.0053.000000T0000Z-211201T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 322 AM HST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... winds have diminished to below Advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 3:34 PM HST, 1 minute earlier.
Area forecast discussion, Nov 27, 3:34 PM HST, 1 minute before
Area Forecast Discussion National Weather Service Honolulu HI 334 PM HST Sat Nov 27 2021 .SYNOPSIS... Light winds and mostly dry weather will continue into Sunday afternoon. Trades will then quickly strengthen, becoming locally strong by Sunday night as showers increase over windward and mauka areas. Isolated thunderstorms are forecast over the Big Island for Monday afternoon. Occasional trade wind showers can be expected until winds once again diminish during the middle of next week. && .DISCUSSION... Light to moderate trades will bring limited showers to windward and mauka areas through most of Sunday. A slightly greater coverage of showers can be expected over Windward Oahu and Kauai where weak but persistent boundary layer convergence will exist through tonight. the next 36 to 48 hours will feature a transition away from the quiet and dry weather pattern that has dominated recently. This transition will occur as energetic mid-latitude flow causes a closed low to develop and rapidly deepen near 150W Sunday into Sunday night. The response at the surface will be fairly impressive as a sharp trough develops east of the islands. The subsequent tigthening of the surface pressure gradient will result in trade winds quickly ramping up late Sunday afternoon through Sunday night, then persisting in some fashion through Monday. Although most or all of the daylight hours on Sunday will remain on the drier side of normal, the development of locally strong trades by early Sunday night will bring with it a quick transition to a greater coverage of trade wind showers. Frequent leeward penetration of showers can likewise be expected courtesy of the weakening inversion beneath and stronger trades. During the day Monday, the surface trough will begin to weaken and pivot westward toward the islands. This will bring another quick hit of briefly stronger trades and robust trade wind showers late Monday afternoon or Monday night. In the meantime, the western edge of a stout mid-level cold pool characterized by 500mb temperatures as low as -14C will settle over the eastern end of the state causing the ambient freezing level to fall into the 12-13kft foot range by Monday afternoon. Given that a fairly wide coverage of upslope clouds and showers is anticipated during peak heating on Monday, snow will be a possible ptype at the summits. However, the 2m temps on the summits will still be warm / low or mid 40s / and will contribute to a shallow melting layer. Thus, a rain/snow mix has been added to the forecast with rain more more likely to be the dominant ptype except intstances of higher precip intensity. Isolated thunderstorms have also been added to the forecast for Monday afternoon. Finally, the mid-level jet around the western periphery of the descending low is modeled to briefly move across the Big Island late Sunday night into Monday morning. During this period, the official forecast calls for N to NE winds sustained at 50 mph with gusts to 60, a solid wind advisory. However, there is room for further adjustment in either direction and a high wind warning (sustained 56 mph or higher) cannot be ruled out. The EC/GFS/GEM paint the same general picture of an elevated threat for more active weather in the extended range as renewed troughing potentially develops near or west of the islands during the latter half of next week. && .AVIATION... AIRMET Tango is posted for moderate turbulence over the state between FL280 and FL400 associated with a nearby jet stream. Turbulence should decrease overnight. Gentle low level trade winds will strengthen tonight into Sunday. VFR conditions will prevail, but brief mountain obscurations may occur at times tonight. && .MARINE... Trade winds will be on the lighter side through tonight as a weakening frontal boundary passes by to our north. An area of high pressure will then pass from west to east north of the area Sunday through Tuesday producing moderate to locally windy trade winds across the area. A Small Craft Advisory will begin 6 AM HST Sunday for the typically windy waters around Maui County and the Big Island. Based on latest guidance, winds will weaken Tuesday night and Wednesday as a low level trough begins to move in from the east. The weather may become more unsettled as well especially over the eastern waters. The current northwest swell will continue to lower through tonight. A reinforcing northwest swell will fill in on Sunday, peak Sunday night, then lower gradually Monday and Tuesday. Also, a small short period north swell will also move through the area Monday night and Tuesday likely causing conditions to be a bit disorganized. Another reinforcing northwest swell is then expected Wednesday and Thursday. Advisory level surf is not expected with any of these swells. A larger but rather short period north northwest swell may arrive around Friday. Surf along south facing shores will remain very small throughout the forecast period with only background swell energy from the Southern Hemisphere moving through the area. Some short period choppy surf is possible later in the week as winds turn southerly out ahead of a front. Short period choppy surf for east facing shores will gradually build beginning Sunday as trade winds increase over and upwind of the state. A downward trend is then expected beginning Wednesday as trade winds slowly diminish. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JVC AVIATION...Foster MARINE...Burke
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:52 AM HST | High Wind Watch | HFO | Hawaii | 10 hr |
| Nov 28, 1:53 PM HST | High Wind Warning | HFO | Hawaii | 26 hr |
| Nov 28, 1:53 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 26 hr |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.